Alert archive / Texas / River Flood Warnings in 2012

River Flood Warning 28, NWS Houston/Galveston, TX

March 12, 2012Montgomery County, Texas

NWS Houston/Galveston, TX issued this river flood warning at Mar 12, 2012, 8:44 AM CDT for Montgomery County, Texas. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Mar 12, 2012, 8:44 AM CDT (13:44 UTC)
Expired
Mar 13, 2012, 3:43 PM CDT
In force
31 hr
Issued by
NWS Houston/Galveston, TX
Flood severity
Minor

County Montgomery County, TX

The radar

The Houston radar (KHGX), 101 km from the middle of the area, began a volume at 13:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Peach Creek near Splendora (SPDT2). The gauge peaked at 14.83 ft at Mar 12, 2012, 9:00 PM CDT.

actionminormoderate101503/1203/1303/14
Action stage
11 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08071000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

992 
WGUS44 KHGX 121344
FLWHGX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX
844 AM CDT MON MAR 12 2012

...THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS...

  PEACH CREEK NEAR SPLENDORA AFFECTING MONTGOMERY COUNTY

FOR THE PEACH CREEK AT SPLENDORA, MINOR FLOODING IS OCCURRING.

A SERIES OF UPPER LEVEL DISTURBANCES THAT MOVED ACROSS THE AREA THIS PAST
WEEKEND HAS PRODUCED 4 TO 5 INCHES OF RAIN. RUNOFF FROM THIS RAINFALL HAS
PRODUCED A SIGNIFICANT RISE ON PEACH CREEK IN MONTGOMERY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS RECEDE. 

MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE. 

LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE FLOOD PLAIN FOR THE NEXT FEW 
DAYS.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES.

&&

TXC339-130144-
/O.NEW.KHGX.FL.W.0028.120312T1344Z-000000T0000Z/
/SPDT2.1.ER.120312T1157Z.120312T1315Z.000000T0000Z.NO/
844 AM CDT MON MAR 12 2012

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A 

* FLOOD WARNING FOR 
  PEACH CREEK NEAR SPLENDORA.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 0815 AM MONDAY THE STAGE WAS 13.4 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* AT 13.0 FEET...THE CREEK ROSE ABOVE FLOOD STAGE EARLIER THIS MORNING.
$$
2 follow-up statements
070 
WGUS84 KHGX 121448
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX 
948 AM CDT MON MAR 12 2012


A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE PEACH CREEK...SAN BERNARD RIVER.

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
 
  PEACH CREEK NEAR SPLENDORA AFFECTING MONTGOMERY COUNTY 
  SAN BERNARD RIVER NEAR BOLING AFFECTING BRAZORIA...FORT BEND AND WHARTON 
  COUNTIES 

TXC339-131448-
/O.EXT.KHGX.FL.W.0028.000000T0000Z-120313T1930Z/
/SPDT2.1.ER.120312T1157Z.120312T2100Z.120313T0730Z.NO/
948 AM CDT MON MAR 12 2012

...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING CONTINUES 
FOR
  PEACH CREEK NEAR SPLENDORA
* UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 9 AM MONDAY THE STAGE WAS 13.6 FEET 
* MINOR FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE.
* FLOOD STAGE IS 13.0 FEET 
* FORECAST...THE CREEK IS EXPECTED TO CREST 14 TO 15 FEET THIS AFTERNOON.
* AT 13.0 FEET...MINOR LOWLAND FLOODING BEGINS AS WATER ESCAPES THE MAIN 
  CHANNEL.

&&
                    FLOOD   OBSERVED              FORECAST 6 AM
LOCATION            STAGE    STAGE  DAY  TIME     TUE    WED    THU    FRI

PEACH CREEK
  SPLENDORA            13    13.6   MON  9 AM     11.7    7.5    6.8    6.7

$$

TXC039-157-481-131448-
/O.EXT.KHGX.FL.W.0025.000000T0000Z-120317T0600Z/
/BOLT2.1.ER.120316T1200Z.120316T1200Z.120316T1800Z.NO/
948 AM CDT MON MAR 12 2012

...FLOOD WARNING EXTENDED UNTIL LATE FRIDAY NIGHT...THE FLOOD WARNING CONTINUES 
FOR
  THE SAN BERNARD RIVER NEAR BOLING
* UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 9 AM MONDAY THE STAGE WAS 17.6 FEET 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET 
* FORECAST...THE RIVER IS CRESTING NEAR FLOOD STAGE THIS MORNING. A SECONDARY
  RISE IS EXPECTED LATER THIS WEEK. 
* AT 18.0 FEET...MINOR LOWLAND FLOODING BEGINS UPSTREAM FROM GAGE. MINOR 
  BACKWATER FLOODING UP PEACH CREEK IN WHARTON COUNTY THREATENS LOWLYING AREAS.

&&
                    FLOOD   OBSERVED              FORECAST 6 AM
LOCATION            STAGE    STAGE  DAY  TIME     TUE    WED    THU    FRI

SAN BERNARD RIVER
  BOLING               18    17.6   MON  9 AM     17.1   16.8   17.4   18.0

$$
153 
WGUS84 KHGX 130219
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX 
919 PM CDT MON MAR 12 2012


A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE PEACH CREEK.

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
 
  PEACH CREEK NEAR SPLENDORA AFFECTING MONTGOMERY COUNTY 

TXC339-132043-
/O.EXT.KHGX.FL.W.0028.000000T0000Z-120313T2043Z/
/SPDT2.1.ER.120312T1157Z.120313T0200Z.120313T0843Z.NO/
919 PM CDT MON MAR 12 2012

...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING CONTINUES 
FOR
  THE PEACH CREEK NEAR SPLENDORA
* UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 0900 PM MONDAY THE STAGE WAS 14.9 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET 
* FORECAST...THE RIVER WILL SLOWLY FALL AND WILL FALL BELOW FLOOD STAGE ON TUESDAY MORNING.



&&


                    FLOOD   OBSERVED              FORECAST 6 PM
LOCATION            STAGE    STAGE  DAY  TIME     TUE    WED    THU    FRI

PEACH CREEK
  SPLENDORA            13    14.9   MON 09 PM      9.1    7.2    6.8    6.7

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Mar 12, 6:46 AM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Mar 12, 6:46 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
646 AM CDT MON MAR 12 2012

.AVIATION...
AREAS OF DENSE FOG WITH VISIBILITY 1/4 TO 1 MILE ALONG WITH
CEILINGS AROUND 0200 FEET WILL PERSIST TIL AROUND 15Z MAINLY NORTH
OF I-10 WHILE SIMILAR CONDITIONS PERISIST SOUTH OF I-10 BUT NOT AS
BAD. CONDITIONS WILL IMPROVE AFTER 15Z BECOMING VFR BY 17Z ACROSS
ALL OF THE AREA. CEILINGS AND VISIBILITIES WILL LOWER A FEW HOURS
AFTER SUNSET TONIGHT BECOMING LIFR ACROSS MOST OF THE AREA PRIOR
TO 06Z. CONDITIONS WILL IMPROVE AROUND 15Z.

&&

.PREV DISCUSSION... /ISSUED 431 AM CDT MON MAR 12 2012/

DISCUSSION...
NOW THAT THE RAIN HAS ENDED AND INLAND SKIES HAVE PARTIALLY CLEARED
..DENSE FOG HAS RETURNED TO SOUTHEAST TEXAS. A SATURATED GROUND
WITH LIGHTER WINDS HAVE ALLOWED RADIATIVE FOG TO FORM MAINLY NORTH
AND WEST OF THE CITY...LOWERING VISIBILITIES TO AROUND 1/4 SM AND
PROMPTING A DENSE FOG ADVISORY. SPRING BREAK WEEK WILL BE ONE MUCH
WARMER AND MORE HUMID CONDITIONS...WITH THE OCCASIONAL PASSING
RAIN SHOWER FOR WHICH TO CONTEND.

AS THE WOUND-UP NORTHERN PLAINS UPPER LOW CONTINUES ITS NORTHEASTWARD
TREK INTO NEW ENGLAND THROUGH MID-WEEK...THE GENERAL SYNOPTIC PATTERN
OVER THE LONE STAR WILL BE ONE OF NEAR-ZONAL FLOW. NOT MUCH CHANGE
IN THE FORECAST AS THERE WILL BE MANY CONSECUTIVE DAYS OF A NEARLY
NON-VARIANT WEATHER REGIME. 85H TEMPS WILL STAY IN THE MIDDLE TEENS
WITH MID-560DAM THICKNESSES AS CURRENT SOUTHWESTERLY LOW TO MID LEVEL
WINDS SLOWLY BACK TO MORE SOUTHERLY...PUMPING IN MEAN MID 60F DEW
POINT GULF AIR. THIS MORE HUMID AIR MASS WILL RESIDE OVER THE REGION
THROUGH THE FORECAST PERIOD...WITH THE ONLY SUBTLE CHANGE OCCURRING
LATTER IN THE WEEK AS AN APPROACHING WESTERN U.S. UPPER TROUGH/LOWERING
LEE PRESSURES INCREASES AVERAGE TDS BY A FEW DEGREES. THIS WARM AIR
ADVECTION PATTERN WILL KEEP DAYS WARM (TOPPING OUT INTO THE MEAN UPPER
70S/LOWER 80S) AND SKIES PARTIALLY TO MOSTLY OVERCAST. AREAS OF OFFSHORE
LOWER HEIGHTS...OR WEAK GULF DISTURBANCES...ARE PROGGED TO MOVE ON
IN ON UPON SOUTHERLY STEERING WINDS EACH SUBSEQUENT DAY. THUS...WITH
DAILY CONVECTIVE TEMPERATURES IN THE MIDDLE 70S...THESE WEAK RIPPLES
WILL COME ASHORE AND...WITH SOME LAND/SEA SPEED SHEAR...THERE SHOULD
BE ENOUGH LIFT TO GENERATE SOUTH-MOVING-NORTH LIGHT RAIN SHOWERS WITHIN
AN ALREADY ESTABLISHED WARM AND MOIST (SLIGHTLY UNSTABLE) AIR MASS.

PERIODS OF EARLY MORNING (INTERIOR) FOG WILL BE A RE-OCCURRING ISSUE
THROUGH MID-WEEK...WITH A LESSER CHANCE OF SEA FOG AS SST'S ARE IN
THE MIDDLE 60S. MORE SHALLOW WATER BASINS (NORTHERN-MOST REACHES
OF OUR LOCAL BAYS) COULD STILL EXPERIENCE OVERNIGHT DENSE FOG AS
MID-UPPER 60F DEW POINT AIR OVERRUNS WATER TEMPS IN THE LOWER 60S. 31

MARINE...
RIDGE OF HIGH PRESSURE OVER THE NORTHWEST GULF OF MEXICO WILL KEEP
WINDS FAIRLY LIGHT TODAY BECOME LIGHT SOUTHERLY WINDS ON TUESDAY.
WINDS WILL INCREASE FROM THE SOUTHEAST DURING THE WEEK AS AREA OF
LOW PRESSURE DEEPENS EAST OF THE ROCKIES. NO FRONTAL SYSTEMS
EXPECTED TO ENTER WESTERN GULF OF MEXICO DURING THE WEEK. 34

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      78  63  78  64  79 /  10  10  20  10  20
HOUSTON (IAH)              79  62  81  64  80 /  20  20  20  10  20
GALVESTON (GLS)            73  64  74  65  74 /  20  20  20  10  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...DENSE FOG ADVISORY UNTIL 9 AM CDT THIS MORNING FOR THE FOLLOWING
     ZONES: AUSTIN...BRAZOS...BURLESON...COLORADO...FORT BEND...
     GRIMES...HOUSTON...MADISON...MONTGOMERY...WALKER...WALLER...
     WASHINGTON...WHARTON.

GM...NONE.
&&

DISCUSSION...31
AVIATION/MARINE...34
Hazardous weather outlook, Mar 12, 6:11 AM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
611 AM CDT MON MAR 12 2012

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-131115-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
611 AM CDT MON MAR 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

AREAS OF LOCALLY DENSE FOG...LOWERING VISIBILITIES TO UNDER ONE
MILE...WILL IMPACT MANY INLAND COMMUNITIES THROUGH 9 OR 10 AM
THIS MORNING. OTHER THAN THIS...NO HAZARDOUS WEATHER IS EXPECTED
AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

OTHER THAN POCKETS OF EARLY MORNING DENSE FOG LIMITING VISIBILITIES
TO UNDER A MILE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 10:49 PM CDTRiver Flood WarningHGXBrazoria, Fort Bend, Wharton4 days
Mar 12, 1:29 AM CDTDense Fog AdvisoryHGXAustin, Brazos, Burleson, Colorado, Fort Bend, Grimes and 7 more8 hr
Mar 12, 6:23 AM CDTRiver Flood WarningHGXMadison, Walker8 hr
Mar 12, 6:23 AM CDTRiver Flood WarningHGXPolk, San Jacinto8 hr

Nearby

River Flood Warnings in Texas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.